Possible Interactions with: Vitamin H (Biotin)

Printer Friendly Version Email A Friend Add This Increase Text Size Decrease Text Size

Interactions

Although there is no evidence that biotin interacts with any medication, there are some medications that may deplete biotin levels. If you are being treated with any of the following medications, you should not use biotin without first talking to your health care provider.

Antibiotics -- Long-term antibiotic use may lower biotin levels by destroying the bacteria in the gut that produces biotin.

Anticonvulsant Medications -- Long-term use of anticonvulsant medications can reduce the body's stores of biotin. Valproic acid can cause biotinidase deficiency, which may be helped by biotin supplements. Anticonvulsant medications include:

  • Carbamazepine (Carbatrol)
  • Phenobarbital
  • Phenytoin (Dilantin)
  • Primidone (Mysoline)

Drug Interactions

AntibioticsAnticonvulsants

Alternative Names

Biotin; Vitamin H (Biotin)
BACK TO TOP